When people take a drug or a supplement they
take it with the expectation that it will make them feel better. We know that's
not always the case with drugs but what about supplements?
Because so many people are reading my book and hearing about
magnesium more people are taking magnesium than ever before and a few people are
wondering why it makes them feel worse.
Here's how one reader put it. "My obvious magnesium deficiency
symptoms, cramping, muscle aches, headaches, etc., are worsening slightly
rather than getting better. Anxiety is the only thing that has gotten better.
Is this normal? I'm using magnesium oil and magnesium citrate but not yet
able to tolerate more than 200-300mg without getting diarrhea."
There are three main reasons why you might feel worse after taking
1. You're not taking enough: When people feel worse with magnesium,
I believe that the 1,300 enzyme systems that require magnesium just get
jump-started and They Want More! (I used to write that magnesium was
necessary in 325 enzyme systems but now we're learning that 80% of the enzyme
systems in the body require magnesium, which means 1,300!)
In the above statement, our reader said she couldn't take more that
200-300 mg. But all 1,300 enzyme systems want a piece of the action once
they're been woken up! And with each enzyme system pumping away they are using
up the little magnesium you gave them and, like I said, They Want More!
This doesn't mean that you'll have to keep
increasing your magnesium ad infinitum! You will reach a saturation point of your magnesium stores and
actually be able to decrease your magnesium intake. However, our reader above
isn't going to get anywhere near the amount she needs if she keeps getting the
laxative effect on 200-300mg. That's one of the main reason I decided to
promote Pico-Ionic Magnesium. It's absorbed 100% at the cellular
level and has no laxative effect. So you can take as much as you require to eliminate
all your magnesium deficiency symptoms.
2. You're taking too much: You can also feel
worse on magnesium if you take too much, too soon. This usually happens if you have
fatigue and weakness from magnesium deficiency. Anyone in this category should
start very slowly on any new supplement or drug. If you take a high dose of
magnesium right from the start it's like taking muscles that powered a bicycle
and expect them to power a jet. Your body might just be so weak that revving up
1,300 enzyme systems all at once makes you feel jangled and even anxious
because you don't know what's going on. Start with ¼ of the recommended dose of
magnesium and work up as your body adapts.
3. You're taking too much Vitamin D: Here's
what happens. You feel great on your magnesium and then you begin to feel worse
after adding a high dose Vitamin D supplement. Magnesium is required to
transform Vitamin D from its storage form to its active form. That means if you
take the extremely high doses that allopathic doctors are now recommending you
can plummet into magnesium deficiency and not know what the heck is happening.
In general, I don't recommend more than1,000-2,000 iu of Vitamin D daily for
this reason. And never take Vitamin D without magnesium.
Thanks for all the kudos about my Magnesium Award.I've gotten some great
testimonials on arrythmias being "cured" with magnesium since
mentioning my award. You can read the notice of the award and also read my blogMaking Miserable People Happy Award and help promote the movement to get labs to
perform ionized magnesium testing.
MY HEALTH LIBRARY: Be sure and go to my Organized
Wisdom Library which is growing by leaps and bounds and where you
will be able to find written, audio and video information for your health. A
shout out to Susan for all her hard work!
NOTE: Only you can know if something is helping you. If you don't
feel well on a supposed beneficial product, listen to your body and stop
taking it! Knowing when to Not take something is a big part of taking
responsibility for your health.
WARNING: I cannot answer personal health questions by email. However,
please send general questions that I may be able to answer in my blog. But
first, google my name with the condition you are inquiring about and see if
I've already addressed it somewhere on the web.
LINK TO TODAY'S TIP: You can post a link to an online copy of today's
wellness tip (e.g. on Twitter, Facebook, your work's water cooler) by using the
following URL... http://drcarolyndean.com/tips?e=0283-1&p=
PASS IT ON: Please forward this email to any friends who'd be receptive to
knowing the truth about real HEALTHcare. I appreciate your referral!
SUBSCRIBE! If someone forwarded this email to you please sign up for your own
subscription - plus get a complimentary copy of week one of my 2-year wellness
program. Just go to... http://drcarolyndean.com/futurehealthnow
DISCLAIMER The entire contents of this email are based upon the opinions of Dr.
Carolyn Dean, unless otherwise noted. The information in this email is not
intended to replace a one-on-one relationship with a qualified health care
professional and is not intended as medical advice. It is intended as a sharing
of knowledge and information from the research and experience of Dr. Dean. Dr.
Dean encourages you to make your own health care decisions based upon your own
research and in partnership with a qualified health care professional.
WHY DID YOU RECEIVE THIS EMAIL? On you (or someone
pretending to be you) signed up at...
...to receive a free subscription to Dr. Dean's Wellness Tips From the Future.
HOW TO UNSUBSCRIBE: If for some reason this message came to you in error or if
you wish to unsubscribe, please click the unsubscribe link at the end of the